New VM

Hello, I was just diagnosed with vestibular migraines last Oct. I have. 40 yr history of migraines. I just received the second covid vaccine in Oct and have been sick ever since. I am wondering if anyone else has experienced this. I have had ongoing daily vertigo, severe nausea and migraine, thus the diagnosis of VM. I have also had increase heart rate issues but this may be a separate problem. I also have balance problems confirmed with testing. ENT has suggested effexor. I am already on topamax for migraines. I have read some of you having good relief with effexor. I dont think I can handle any more side effects. I am on disability from nursing. I am hoping for a light at the end of the tunnel as this is completely debilitating. I am thankful for a sight like this. This is awesome. Any advice would be greatly appreciated.
Thank you so much.

2 Likes

Welcome to the site and thanks for posting an intro topic.

That’s rough!

So sorry you’ve had to give up your career in nursing, that’s a double blow to society :frowning:

But remain hopeful!

It’s probably just because of the temporary upset to your system a vaccine can sometimes cause. I’m sure its effect will diminish and disappear over time!

In the meantime you could experiment with changing your regime, perhaps even try other medication. Discuss that with your care provider.

Rooting for you!

I’m sure there are some on here who have experience with Topa and Effexor, I’ll let them chime in …

1 Like

Thank you!!!

There has been some discussion on the vaccines upsetting MAV here: Covid Vaccine

1 Like

Hi hope you find some relief soon. I too found that the vaccine made my symptoms much worse- also covid itself. I had the AZ vaccine. Eventually things got ‘better’ - or rather back to as bad as they were. I have just recently gone onto topiramate and found that my MAV symptoms have reduced considerably. Nausea and dizziness down to three or four slight instances a month and only one real “migraine” that wasn’t too bad and I recovered quickly. Following that I had a booster (Pfizer) and had no further issues. Perhaps a different medication may help.

2 Likes

I had my worst vertigo after taking the first dose of vaccine. I don’t know if it was because of MAV or a side effect of the vaccine. I suffered a long time after taking the vaccine. I tried Betahistine, propranolol and many other drugs but nothing helped.
Finally, after using topiramate, the MAV settled.
So, topiramate worked for me, but may not work for you.
Don’t lose hope. We get mentally more weak because of all the things we face. But believe me, you’ll get a solution, and you’ll be better.

1 Like

Hi Vicki,
I’m so sorry you are struggling. I am on Topomax and Nortriptyline and they have been so good to me. Have you considered increasing your Topomax if it’s settled well with you so far? I increased it recently and I was amazed at how easy the titration was for my sensitive brain and how well it helped the migraine pain and balance issues. I have very few of either now.
I have no experience with the vaccine however, so I cannot speak to that aspect at all.
You will find lots of support here!

2 Likes

Thank you, I appreciate you responding.

Hi, sorry to hear you are struggling. Effexor seems to be quite a good medication for a lot of people. There are some side effects - although that’s the case with most drugs. The tip with Effexor is to go slow. I have not tried this but I read many split the pill and count beads for a while before going higher. I’ve also heard the extended release is far more gentler. I hope someone with some experience on Effexor can chime in.

Try to think positively (not easy I know, trust me). Something will work for you I’m sure.

1 Like

Thank you. That is crazy to me to open capsule and count beads, but you do what you have to do!!! I just started Qulipta and am getting slight relief. Super frustrating so say the least.
I appreciate all the comments, thank you.

I’be really interested to hear on you get on with Qulipta. We are way behind here in the UK but I’d love to know more about how the gepants shape up. I hope you are starting to feel better.

Any updates to the Quilpta experiences? On top of the VM, the painful migraines have been major lately.
Thanks in advance.
SS

I have been on the Qulipta for about 2 months. I can only handle 15mg. I tried going up to 30mg and it made my symptoms worse. So far it has kept my symptoms fair. My migraines were getting really bad and it has brought them down to a tolerable level. So I would say it has helped some. Not a cure by any means but has been helpful.